Alert archive / Tennessee / Wind Advisories in 2009
Wind Advisory 6, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 24, 2009, 3:32 PM EDT for 6 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Mar 25, 2009, 12:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 3:32 PM EDT (19:32 UTC)
- In effect from
- Mar 25, 2009, 12:00 AM EDT
- Expired
- Mar 26, 2009, 11:39 AM EDT
- In force
- 36 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 77 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 241932 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 332 PM EDT TUE MAR 24 2009 ...WINDY CONDITIONS LATE TONIGHT AND WEDNESDAY ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS AND THEIR WESTERN FOOTHILLS... .A LOW PRESSURE SYSTEM WAS OVER THE UPPER MISSISSIPPI RIVER VALLEY...WITH A COLD FRONT EXTENDING TO THE SOUTH INTO THE LOWER MISSISSIPPI VALLEY. HIGH PRESSURE OVER THE MID ATLANTIC COAST...WILL COMBINE WITH THE LOWER PRESSURE TO THE WEST TO PRODUCE WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS OF THE EASTERN TENNESSEE MOUNTAINS AND THE WESTERN FOOTHILLS LATE TONIGHT AND WEDNESDAY. TNZ041-043-072-074-087-250400- /O.NEW.KMRX.WI.Y.0006.090325T0400Z-090326T0400Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 332 PM EDT TUE MAR 24 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT WEDNESDAY NIGHT. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH ACROSS THE MOUNTAINS MAINLY ABOVE 2500 FEET AND ALSO IN THE IMMEDIATE WESTERN FOOTHILLS AFTER MIDNIGHT TONIGHT AND CONTINUING THROUGH WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TD
6 follow-up statements
000 WWUS74 KMRX 250302 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1102 PM EDT TUE MAR 24 2009 ...WINDY CONDITIONS LATE TONIGHT AND WEDNESDAY ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS AND THEIR WESTERN FOOTHILLS... .A LOW PRESSURE SYSTEM WAS OVER THE UPPER MISSISSIPPI RIVER VALLEY...WITH A COLD FRONT EXTENDING TO THE SOUTH INTO THE LOWER MISSISSIPPI VALLEY. HIGH PRESSURE OVER THE MID ATLANTIC COAST... WILL COMBINE WITH THE LOWER PRESSURE TO THE WEST TO PRODUCE WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS OF THE EASTERN TENNESSEE MOUNTAINS...AND THE WESTERN FOOTHILLS OVERNIGHT THROUGH WEDNESDAY. TNZ041-043-072-074-087-251115- /O.CON.KMRX.WI.Y.0006.090325T0400Z-090326T0400Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 1102 PM EDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT...FOR THE FOOTHILLS AND SMOKY MOUNTAINS OF EASTERN TENNESSEE. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS THE MOUNTAINS...MAINLY ABOVE 2500 FEET AND ALSO IN THE IMMEDIATE WESTERN FOOTHILLS...OVERNIGHT AND CONTINUE THROUGH WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TG
000 WWUS74 KMRX 251046 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 646 AM EDT WED MAR 25 2009 ...WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS... .A COLD FRONT WILL PUSH INTO THE SOUTHERN APPALACHIAN REGION TODAY INCREASING WINDS ACROSS THE PORTIONS OF THE EAST TENNESSEE MOUNTAINS...INCLUDING THE GREAT SMOKY MOUNTAINS. TNZ041-043-072-074-087-251900- /O.CON.KMRX.WI.Y.0006.000000T0000Z-090326T0400Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 646 AM EDT WED MAR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE EAST TENNESSEE MOUNTAINS...MAINLY ABOVE 2500 FEET AND ALSO IN THE IMMEDIATE WESTERN FOOTHILLS...THROUGH MIDNIGHT TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
000 WWUS74 KMRX 251849 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 249 PM EDT WED MAR 25 2009 ...WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA MOUNTAINS... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH EAST TENNESSEE EARLY THURSDAY. GUSTY SOUTHEAST TO SOUTH WINDS WILL PEAK ACROSS THE HIGHER ELEVATIONS OF THE ADVISORY AREA LATE TONIGHT. NCZ060-061-TNZ102-260300- /O.EXB.KMRX.WI.Y.0006.000000T0000Z-090326T1400Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 249 PM EDT WED MAR 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THURSDAY. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH...MAINLY ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TNZ041-043-072-074-087-260300- /O.EXT.KMRX.WI.Y.0006.000000T0000Z-090326T1400Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 249 PM EDT WED MAR 25 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THURSDAY. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE EAST TENNESSEE MOUNTAINS...MAINLY ABOVE 2500 FEET AND ALSO IN THE IMMEDIATE WESTERN FOOTHILLS...THROUGH THURSDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
000 WWUS74 KMRX 260100 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT WED MAR 25 2009 ...WINDY CONDITIONS AROUND THE HIGHER ELEVATIONS OF EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TOWARDS THE SOUTHERN APPALACHIAN REGION OVERNIGHT...CREATING GUSTY SOUTHERLY WINDS IN THE HIGHER ELEVATIONS. THESE GUSTY WINDS WILL MAINLY OCCUR ABOVE 2500 FEET...BUT CAN ALSO BE EXPECTED IN THE IMMEDIATE WESTERN FOOTHILLS. NCZ060-061-TNZ041-043-072-074-087-102-260900- /O.CON.KMRX.WI.Y.0006.000000T0000Z-090326T1400Z/ CHEROKEE-CLAY-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COSBY... CEDAR CREEK...CADES COVE...GATLINBURG...COKER CREEK...DUCKTOWN 900 PM EDT WED MAR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM THURSDAY. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE ACROSS THE EAST TENNESSEE MOUNTAINS THROUGH THURSDAY MORNING. THESE GUSTY WINDS WILL MAINLY OCCUR ABOVE 2500 FEET... BUT CAN ALSO BE EXPECTED IN THE IMMEDIATE WESTERN FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ DMG
000 WWUS74 KMRX 260831 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 431 AM EDT THU MAR 26 2009 ...WINDY CONDITIONS EXPECTED ACROSS HIGHER ELEVATIONS OF EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE SOUTHERN APPALACHIAN REGION TODAY...CONTINUING GUSTY SOUTHERLY WINDS IN THE HIGHER ELEVATIONS. THESE GUSTY WINDS WILL OCCUR ABOVE 2500 FEET...AND CAN ALSO BE EXPECTED IN THE IMMEDIATE WESTERN FOOTHILLS. NCZ060-061-TNZ041-043-072-074-087-102-261645- /O.EXT.KMRX.WI.Y.0006.000000T0000Z-090326T2000Z/ CHEROKEE-CLAY-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COSBY... CEDAR CREEK...CADES COVE...GATLINBURG...COKER CREEK...DUCKTOWN 431 AM EDT THU MAR 26 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE EAST TENNESSEE MOUNTAINS AND HIGHER TERRAIN OF EXTREME SOUTHWEST NORTH CAROLINA THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL BE MAINLY ABOVE 2500 FEET...BUT SHOULD ALSO BE EXPECTED IN THE IMMEDIATE WESTERN FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
000 WWUS74 KMRX 261539 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1139 AM EDT THU MAR 26 2009 ...WINDS DECREASING THIS AFTERNOON... .LOW PRESSURE SYSTEM MOVING NORTHEAST AWAY FROM THE AREA. WINDS WILL SHIFT TO THE SOUTHWEST...THEN THE NORTHWEST AROUND 10 MPH. NCZ060-061-TNZ041-043-072-074-087-102-261645- /O.CAN.KMRX.WI.Y.0006.000000T0000Z-090326T2000Z/ CHEROKEE-CLAY-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COSBY... CEDAR CREEK...CADES COVE...GATLINBURG...COKER CREEK...DUCKTOWN 1139 AM EDT THU MAR 26 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL DECREASE TO LESS THAN 20 MPH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:05 PM EDT, 27 minutes earlier.
Area forecast discussion, Mar 24, 3:05 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD LONG TERM PARAGRAPH
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT TUE MAR 24 2009
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...CURRENT SURFACE MAP SHOWS
HIGH PRESSURE ALONG THE EAST COAST WITH LOW PRESSURE OVER EASTERN SD
AND COLD FRONT EXTENDING SOUTH INTO THE SOUTHERN PLAINS THROUGH
WESTERN AR AND EAST TEXAS. SKIES ARE STILL MOSTLY SUNNY ACROSS THE
NE HALF OF THE FORECAST AREA WITH CONSIDERABLE CUMULUS CLOUDS ACROSS
THE SOUTHERN VALLEY AND SOUTHERN PLATEAU. TEMPERATURES HAVE WARMED
TO THE MID 60S TO MID 70S WITH DEW POINTS IN THE 40S TO NEAR 50.
WINDS HAVE BEGUN TO INCREASE ACROSS THE SOUTHERN VALLEY AND SOUTHERN
PLATEAU AS PRESSURE GRADIENT BEGINS TO TIGHTEN IN ADVANCE OF COLD
FRONT. COLD FRONT WILL MOVE EAST TONIGHT CROSSING THE MS RIVER AND
MOVE SLOWLY EAST INTO THE EASTERN TN VALLEY BY LATE IN THE DAY
WEDNESDAY. LOW LEVEL JET INCREASES TONIGHT AS COLD FRONT MOVES INTO
THE TN VALLEY SO WILL ISSUE A WIND ADVISORY FOR SOUTH TO SOUTHEAST
WINDS IN THE EASTERN MOUNTAINS AND FOOTHILLS. EXPECTING WINDS 20 TO
30 MPH WITH GUSTS TO AROUND 45 MPH IN THE HIGHER ELEVATIONS.
RAINFALL AMOUNTS OF AROUND ONE HALF TO ONE INCH POSSIBLE. AIRMASS
LOOKS STABLE TONIGHT AND THERE IS A SLIGHT CHANCE OF THUNDER
WEDNESDAY MAINLY SOUTHERN SECTIONS. FOLLOWED COOLER MAV GUIDANCE
TONIGHT AND FOR WEDNESDAY HIGHS WILL BE COOL DUE TO CLOUDS AND
SHOWERS CONTINUING MOST OF THE DAY.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...GFS AND ECMWF MODELS
ARE IN GENERAL AGREEMENT WITH DEVELOPING AN ACTIVE AND WET PATTERN
THROUGH THE WEEKEND. AN AREA OF LOW PRESSURE IS PROGGED TO DEVELOP
ALONG A STALLED FRONTAL BOUNDARY OVER THE TN RIVER VALLEY BY LATE
WEDNESDAY NIGHT...AND THEN MOVE NORTHEAST ACROSS THE FORECAST AREA
ON THURSDAY MORNING. THIS LOW WILL BRING AN EXTENSIVE AREA OF
CONVECTION ON THURSDAY...WITH MODEL SOUNDINGS REVEALING SOME
SURFACE-BASED INSTABILITY AND VEERING WIND PROFILES...MAINLY ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA. THUS...THINK THAT SOME
SEVERE STORMS WILL BE POSSIBLE...ALONG WITH LOCALLY HEAVY
RAINFALL...AS A STRONG 850 MB JET (IN EXCESS OF 50 KT) DEVELOPS OVER
THE FORECAST AREA. NAM MODEL INDICATES A SLOWER EASTWARD PROGRESSION
OF THIS LOW...WHICH SEEMS TO BE SUPPORTED BY THE ECMWF MODEL...SO
WILL MENTION CONVECTION ALL DAY ON THURSDAY. ON FRIDAY...A WARM
FRONT IS PROGGED TO MOVE NORTH ACROSS THE FORECAST AREA IN RESPONSE
TO A DEVELOPING LOW PRESSURE SYSTEM OVER THE PLAINS. THIS WARM FRONT
WILL BRING ANOTHER CHANCE FOR CONVECTION...BUT MODEL SOUNDINGS
INDICATE A FAIRLY STABLE AIR MASS FOR MOST OF THE FORECAST AREA...SO
WILL MENTION JUST SHOWERS FOR MOST OF THE FORECAST AREA (EXCEPT
ACROSS SOUTHEAST TN WHERE TSTORMS WILL BE POSSIBLE).
BOTH THE GFS AND ECMWF MODELS ARE IN GOOD AGREEMENT THAT A STRONG
LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OHIO RIVER VALLEY LATE
FRIDAY NIGHT INTO SATURDAY...WITH ITS ASSOCIATED COLD FRONT MOVING
ACROSS THE TN RIVER VALLEY ON SATURDAY AFTERNOON AND EVENING. BOTH
THE GFS AND ECMWF MODELS CONTINUE TO REVEAL MODERATE LEVELS OF
INSTABILITY...ALONG WITH STRONG VEERING WIND PROFILES THAT RESULT IN
LARGE HELICITY VALUES. WITH A STRONG UPPER-LEVEL TROUGH PRODUCING
STRONG DYNAMICS WITH THIS SYSTEM...THINK THAT A SIGNIFICANT OUTBREAK
OF SEVERE WEATHER WILL BE POSSIBLE ACROSS THE FORECAST AREA.
ALTHOUGH THIS POTENTIAL OUTBREAK SCENARIO REMAINS WELL INTO THE
FUTURE (WITH THE POTENTIAL FOR LATER MODEL CHANGES)...WILL PLAN TO
MENTION THIS OUTBREAK POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK
(ALONG WITH THE SEVERE WEATHER POSSIBILITIES FOR THURSDAY). AS FOR
TEMPS...WILL TREND TOWARDS THE GFS GUIDANCE NUMBERS THROUGHOUT THE
EXTENDED...SINCE THEY ARE IN GOOD AGREEMENT WITH THE ENSEMBLE MEANS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 54 63 56 70 57 / 70 100 90 80 50
KNOXVILLE AIRPORT, TN 53 62 54 67 54 / 60 100 90 80 40
OAK RIDGE, TN 51 62 54 67 54 / 60 100 90 80 40
TRI CITIES AIRPORT, TN 46 56 50 64 47 / 40 90 90 80 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...SEVIER SMOKY MOUNTAINS...SOUTHEAST
GREENE...SOUTHEAST MONROE.
VA...NONE.
&&
TD/DMGHazardous weather outlook, Mar 24, 1:35 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 135 PM EDT TUE MAR 24 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 135 PM EDT (1235 PM CDT) TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY LATE WEDNESDAY NIGHT INTO THURSDAY...PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS... LARGE HAIL AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE...MAINLY ACROSS SOUTHEAST TENNESSEE. ANOTHER STRONGER LOW PRESSURE SYSTEM WILL BRING ITS ASSOCIATED COLD FRONT ACROSS THE TENNESSEE RIVER VALLEY BY LATE FRIDAY NIGHT INTO SATURDAY...WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AHEAD OF IT. RIGHT NOW...IT APPEARS THAT AN OUTBREAK OF SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY NIGHT INTO THURSDAY...BUT ESPECIALLY LATE FRIDAY NIGHT INTO SATURDAY. DMG
Nearby
Wind Advisories in Tennessee, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.